Forums


General Discussions

Help, the never ending migraine

  • By nat

    Hi, I’m new to all this, I’ve never been on any forum on the internet, But I’m desperate for some help, advice, or opinions. I’m 27 years old abd gave had migraines since high school. They were usually pretty manageable, take a couple Maxalt, relax and I’d be able to handle it.But something new is going on. It started over a month ago I got a migraine like usual around my menstrual cycle, took a couple Maxalt, But got no relief. Ever since then I’ve pretty much had a migraine everysingle day except for a few exceptions. After 2 straight weeks with a migraine a went to my doctor. He gave me more maxalt in a stronger dose and then some reglan with benadryl. The more maxalt did nothing, the reglan/benadryl knocked me out for probably 20hrs and when I woke up I felt much better and very excited it was gone. But the next day it came back and every day after it would come in waves. I felt great then 30 minutes later migraine again and so on. So I went back to my doctor a week later he gave me an anti-inflammatory injection and a new medicine to try, Midrin. The injection lasted a few hours but then back to the migraine. The Midrin sometimes took the edge off but didn’t get rid of it completely. Then going on a month of this ridiculousness of leaving a migraine every day I went to a chiropractor oh of desperation. My neck hurt but I don’t know if it’s a cause or a symptom. Chiropractic adjustment seemed to help at the moment but a few hours later it would return. Back to my doctor I went this time a steroid injection and new meds. Amitriptyline as a preventative to take every night and fioricet as an abortive treatment. Finally, 2 days after taking amitriptyline I woke up feeling fine and it lasted the day. For one week I felt good. Then I was told to increase my dosage to 2 pills of amitriptyline. The migraines returned, horribly. Every morning I wake up with a horrible migraine. Even in my dreams at night I dream I have a migraine. The fioricet helps as an abortive but the ingredients scare me and I don’t like taking it but at this point I don’t know what to do. I feel like something is wrong in my neck causing all this, for some reason I just get that feeling like its not right. But my doctor just keeps giving different meds. I want to know what’s causing this problem so I can fix it. If any one has any ideas or advice I would greatly appreciate anything.

    Reply Created with Sketch. reply
  • By kmripple

    Hi Andie,
    So sorry you are having such a rough time with your migraines. It might take a while, and trying several medications and/or therapies, to get them under control. Your neck pain could be a symptom of your migraines, as migraines affect more than just your head. When my migraines got out of control I visited the ENT more times I care to remember, because they often manifested as vertigo and problems with my ears. So yes, the other effects of migraine can include parts of the body you never imagined would be related to migraine.

    The moderators will definitely offer better advice than me. Just wanted you to know you are not alone and that I hope you get relief soon.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Andie,

    I’m sorry you are having such a difficult time right now. Let me see what information I can give you that may help.

    Seeing your doctor as soon as you had a change in your migraine pattern was the right thing to do. In fact, anytime we have new and/or different symptoms or our migraine patterns change, it’s important to discuss it with the doctor. I’m not sure if your doctor mentioned this, but it can take up to 3 long months before we see a reduction in our migraine frequency and severity. And during this time, potential side effects may lessen as our body adjusts to the new medication.

    Migraine is thought to be a genetic neurological disorder that when our overly sensitive brains come into contact with certain stimuli an attack will occur. These stimuli or triggers, can include but are not limited to dehydration, fluctuating hormones, irregular sleeping patterns and others. Identifying and managing our triggers can go a long way to help reduce attack frequency and severity. The best way to identify our triggers is to keep a detailed migraine diary. If you haven’t been able to do one yet, I would encourage you to try it. There are many different apps out there so it really is easier than ever. Migraine.com has the Migraine Meter, https://migraine.com/migraine-meter/ you may want to check out. Also, when you get a chance take a look at this information on triggers; https://migraine.com/blog/migraine-management-essential-trigger-management/.

    I talk about medication overuse headache (moh) quite a bit because I feel there many of us who aren’t aware of it and moh can make our migraines much worse. When we are in pain, we take pain relievers to stop it – makes sense right? BUT what happens is we can develop moh when we take pain relievers and/or migraine abortive medications, whether they are over-the-counter or prescription, more than two to three times a week. If we do this our migraines will be more difficult to treat and we can end up in a daily cycle of pain that is hard to break. I’ve been here before and it’s not pleasant, but can be tackled. Let me share information on this topic that I hope will be helpful; https://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/.

    Let me know what you think,
    Nancy

    Reply Created with Sketch. reply